Alert archive / Nebraska / Wind Chill Advisories in 2005
Wind Chill Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Dec 6, 2005, 3:16 AM MST for 26 counties in Nebraska. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2005, 3:16 AM MST (10:16 UTC)
- Expired
- Dec 6, 2005, 2:25 PM MST
- In force
- 11 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 061016 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 416 AM CST TUE DEC 6 2005 ...LIGHT SNOW...NORTHERLY WINDS OF 10 TO 20 MPH...AND BITTERLY COLD TEMPERATURES WILL MAKE FOR HAZARDOUS CONDITIONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY... .A COLD FRONT WILL USHER IN ANOTHER REINFORCING SHOT OF COLD AIR TODAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. NORTHERLY WINDS OF 10 TO 20 MPH...WILL DROP WIND CHILLS INTO THE MINUS 20 TO 30 DEGREE RANGE. IN ADDITION TO COLD TEMPERATURES AND DANGEROUS WIND CHILLS...LIGHT SNOW WILL DEVELOP ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN NEBRASKA TODAY. SNOW ACCUMULATION OF 1 TO 3 INCHES ARE POSSIBLE SOUTH AND WEST OF A LINE FROM VALENTINE...TO BROKEN BOW...WITH THE HEAVIEST AMOUNTS ACROSS SOUTHWESTERN NEBRASKA. THE LIGHT SNOW WILL COMBINE WITH NORTHERLY WINDS OF 10 TO 20 MPH PRODUCING AREAS OF BLOWING SNOW. WINDS WILL DIMINISH AND LIGHT SNOW IS EXPECTED TO COME TO AN END BY SUNSET. NEZ006-007-009-010-027>029-061830- /O.CAN.KLBF.WW.Y.0003.000000T0000Z-051206T2200Z/ /O.NEW.KLBF.WC.Y.0001.051206T1016Z-051206T2200Z/ KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT... ONEILL...TAYLOR...BURWELL...BARTLETT 416 AM CST TUE DEC 6 2005 ...WINTER WEATHER ADVISORY IS CANCELLED... ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. NORTHERLY WINDS OF 10 TO 20 MPH...COMBINED WITH TEMPERATURES AROUND ZERO...WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO TODAY. WINDS ARE EXPECTED TO SUBSIDE BY SUNSET. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ004-005-008-022>026-035>038-056>059-069>071-094-061830- /O.CON.KLBF.WW.Y.0003.000000T0000Z-051206T2200Z/ SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE- ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE- HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING... ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 416 AM CST TUE DEC 6 2005 /316 AM MST TUE DEC 6 2005/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... BY EVENING...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE SOUTH OF A LINE FROM VALENTINE TO BROKEN BOW. LIGHT SNOW...COMBINED WITH NORTHERLY WINDS OF 10 TO 20 MPH...WILL REDUCE VISIBILITIES MAKING DRIVING HAZARDOUS TODAY. IN ADDITION TO LIGHT SNOW...BITTERLY COLD TEMPERATURES...WILL DROP WIND CHILL VALUES TO 20 TO 30 BELOW ZERO. $$ JMC/CLB
2 follow-up statements
000 WWUS43 KLBF 061705 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1105 AM CST TUE DEC 6 2005 .ARCTIC AIR AND NORTH WINDS OF 10 TO 20 MPH WILL DROP WIND CHILLS INTO THE MINUS 20 TO 30 DEGREE RANGE. PERIODS OF LIGHT SNOW WILL CONTINUE ALONG AND SOUTH OF INTERSTATE 80 WITH ACCUMULATIONS OF 1 INCH OR LESS. NEZ004-005-008-022>026-035>038-056>059-069>071-094-062200- /O.CAN.KLBF.WW.Y.0003.000000T0000Z-051206T2200Z/ /O.EXA.KLBF.WC.Y.0001.000000T0000Z-051206T2200Z/ SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE- ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE- HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING... ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 1105 AM CST TUE DEC 6 2005 /1005 AM MST TUE DEC 6 2005/ ...WINTER WEATHER ADVISORY IS CANCELLED... ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. NORTH WINDS OF 10 TO 20 MPH AND TEMPERATURES IN THE SINGLE DIGITS OR COOLER WILL PRODUCE A WIND CHILL EFFECT OF -20 TO -30. STRONGEST WINDS WILL BE CONFINED TO OPEN AREAS. USE CAUTION TRAVELING OR WORKING OUTDOORS. CONDITIONS WILL IMPROVE SOMEWHAT THIS EVENING AS WINDS DECREASE TO LESS THAN 10 MPH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ006-007-009-010-027>029-062200- /O.CON.KLBF.WC.Y.0001.000000T0000Z-051206T2200Z/ KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT... ONEILL...TAYLOR...BURWELL...BARTLETT 1105 AM CST TUE DEC 6 2005 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. NORTHERLY WINDS OF 10 TO 20 MPH AND TEMPERATURES AROUND ZERO WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO TODAY. WINDS ARE EXPECTED TO DECREASE TO LESS THAN 10 MPH THIS EVENING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ CDC
000 WWUS43 KLBF 062125 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CST TUE DEC 6 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-062230- /O.CAN.KLBF.WC.Y.0001.000000T0000Z-051206T2200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 325 PM CST TUE DEC 6 2005 /225 PM MST TUE DEC 6 2005/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. WINDS WILL DECREASE TO LESS THAN 10 MPH AROUND SUNDOWN. TEMPERATURES WILL FALL QUICKLY TONIGHT BUT WINDS SHOULD BE NEAR CALM. $$ CDC
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 2:33 AM MST, 43 minutes earlier.
Area forecast discussion, Dec 6, 2:33 AM MST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 AM CST TUE DEC 6 2005 .SHORT TERM... MORE WINTER WEATHER CONTINUES TO BE THE MAIN FORECAST ISSUE THIS MORNING. RADAR RETURNS WORKING INTO CUSTER COUNTY MATCH UP FAIRLY WELL WITH GFS H8-85 RH FIELDS. ARCTIC FRONT IS EXPECTED TO MERGE WITH UPSTREAM DYNAMICS STREAMING IN FROM MT AND WY. THIS SHOULD PRODUCE SOME SNOW IN AN ATMOSPHERE WHERE THE DENDRITIC LAYER WILL RESIDE NEAR THE SURFACE. WITH HIGH PRESSURE AT THE SURFACE CUTTING INTO THE NORTHEAST ZONES...EXPECT SNOWFALL THERE TO BE LIMITED. BEST CHANCES WILL BE ACROSS THE SANDHILLS SOUTH AND WEST. HAVE DROPPED THE WINTER WEATHER ADVISORY FOR THE NORTHEAST THEREFORE AND REPLACED WITH A WINDCHILL ADVISORY...WINDS UPSTREAM STILL AROUND 10KT. FOR THE REMAINDER OF THE AREA...PERIODS OF SNOW WITH SOME BLOWING OF THE SNOW AND LOW WINDCHILLS WILL CONTINUE THE PREVIOUS ADVISORY. HEAVIEST QPF AND SNOWFALL IS EXPECTED TO BE ACROSS THE SOUTHWEST ZONES WITH THE GFS USED AS MAIN GUIDANCE. EXPECTING 1 TO 3 INCHES TOTAL. TEMPERATURES TODAY VERY COLD ESPECIALLY NORTHEAST. RUC KEEPS THOSE AREAS BELOW ZERO ALL DAY. WINDS TODAY HAVE BEEN BUMPED UP FROM HIGHEST AVAILABLE MODEL DATA ESPECIALLY SOUTHWEST. RESIDUAL SHSN AND FLURRIES OVERNIGHT INTO WEDNESDAY AS H5 LOW CLOSES OFF OVER NEBRASKA AND H7 THROUGH/LOW MOVES THROUGH. SUBSIDENCE ON THURSDAY WITH CLEAR SKIES AND DRY WEATHER BUT COLD TEMPERATURES TO CONTINUE. EXPECTING WAA AT THE MIDLEVELS THURSDAY NIGHT INTO FRIDAY SO INCREASING CLOUDS AS A SLOW WARMUP BEGINS. .LONG TERM... HEIGHTS RISE THROUGH SATURDAY THEN PLATEAU. SHOULD BE MUCH WARMER THAN THE NEXT FEW DAYS...BUT MAGNITUDE OF THAT WARMUP IN QUESTION DUE TO THE SNOWCOVER WHICH WILL BE IN PLACE. GFS BACK ONLINE BRINGING PACIFIC CLOSED LOW NEAR THE SOUTHERN CA COAST BY SATURDAY EVENING. ALTHOUGH THIS FEATURE LOOKS TO BE A MAJOR WEATHER PLAYER...TRACK CURRENTLY LOOKS TOO FAR SOUTH TO AFFECT THE CWA. PACIFIC TROUGH MAY BREAK DOWN THE WESTERN RIDGE BY THE MIDDLE OF NEXT WEEK...BUT UNTIL THEN DRY FORECAST WITH THE FRIGID AIR REMAINING TO THE EAST. && .SYNOPSIS... -SN HAS BEGUN AT KTIF WITH KLNX PICKING UP ON RETURNS. SURFACE STREAMLINES INDICATE POSSIBLE ZONE OF CONVERGENCE WORKING SOUTHEAST NOW NEAR NORTHWESTERN LINCOLN COUNTY. WINDS HAVE BEEN GUSTY JUST TO THE WEST OF THE CWA WITH KIBM GUSTING OVER 30KT AGAIN. LOW PRESSURE OVER NORTHCENTRAL CO HAS DEEPENED SLIGHTLY OVERNIGHT. HIGH PRESSURE EXTENDS FROM THE YUKON INTO NORTHCENTRAL AND THEN EASTERN NEBRASKA. THE CENTER OF THIS HIGH PRESSURE IS AROUND 1039/40 MB AND IS FORECAST TO INCREASE AS IT DIVES SOUTH INTO NEBRASKA. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON FOR NEZ004-NEZ005-NEZ008-NEZ022-NEZ023-NEZ024-NEZ025-NEZ026- NEZ035-NEZ036-NEZ037-NEZ038-NEZ056-NEZ057-NEZ058-NEZ059-NEZ069- NEZ070-NEZ071-NEZ094. WIND CHILL ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR NEZ006- NEZ007-NEZ009-NEZ010-NEZ027-NEZ028-NEZ029. && JMC
Hazardous weather outlook, Dec 5, 3:05 PM MST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 405 PM CST MON DEC 5 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-061145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 405 PM CST MON DEC 5 2005 /305 PM MST MON DEC 5 2005/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM CST /3 PM MST/ TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. COLD ARCTIC AIR WILL CONTINUE TO FILTER INTO THE OUTLOOK AREA AS CANADIAN PRESSURE BUILD IN. UPSLOPE FLOW WILL COMBINE WITH ENERGY ALOFT AND PRODUCE LIGHT SNOW ACROSS THE SANDHILLS INTO SOUTHWEST NEBRASKA OVERNIGHT. NEW SNOW ACCUMULATIONS ARE EXPECTED TO BE IN THE 1 TO 3 INCH RANGE...MAINLY WEST OF A BROKEN BOW TO MERRIMAN LINE. NORTHWEST WINDS IN EXCESS OF 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE TO CAUSE AREAS OF BLOWING THIS EVENING BEFORE DROPPING OFF TO 10 TO 20 MPH OVERNIGHT. TEMPERATURES AROUND ZERO TO THE TEENS BELOW ZERO WILL OCCUR BY SUNRISE TUESDAY MORNING LEADING TO WIND CHILL VALUES AS COLD AS MINUS 30 AT TIMES OVERNIGHT. THESE READINGS MAY PERSIST INTO TUESDAY AS TEMPERATURES ARE ONLY EXPECTED TO REACH INTO THE SINGLE DIGITS TO LOWER TEENS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ARCTIC AIR WILL CONTINUE STREAMING INTO NEBRASKA FROM NORTHWEST CANADA THROUGH THE MIDDLE OF THE WEEK. THE VERY COLD AIR WILL COMBINE WITH MODERATE TO BRISK WIND TO CREATE DANGEROUS WIND CHILLS IN MOST OF THE AREA. WIND CHILLS OF 20 TO 25 BELOW ZERO ARE EXPECTED AS EARLY AS TUESDAY MORNING IN NORTHWEST NEBRASKA. THE MAIN EVENT IS EXPECTED TUESDAY EVENING THROUGH EARLY WEDNESDAY AFTERNOON. THE LOWEST WIND CHILLS ARE EXPECTED IN CENTRAL...NORTH CENTRAL AND NORTHWEST NEBRASKA WHERE 30 TO 40 BELOW IS LIKELY. IN THE SOUTHWEST...20 TO 30 BELOW ZERO IS EXPECTED. MODERATION IS THEN EXPECTED THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
Nearby
Wind Chill Advisories in Nebraska, 2005Every wind chill advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.